Help in uk for epilepsy?

Hi my partner has epilepsy and had his firat seizure a year ago aged 25. He has very violent siezures where his whole body shakes and kicks out as well as foaming from the mouth and veing sick. His seizures last around 8-12 minutes. He had 2 this day. After being put on keppra 750mg twice a day he has had small seizures where ir is slight shaking and lasts seconds. A ywar later i came hone to find he had a bust lip black eye and bumbs on his head as well as sick everywhere. I called 999 and when they arrived he had another 3 seizures but this time they were more like absent seizures but with the shaking. They were worried about brain damage but mri seemed fine. He constantly stares into space is aware of his surrounding and if call him he answers me and snaps out of it but wondered if anyone else has this. He always has these hot sweats where he overheats and is dripping in sweat for no reason at all. He is now on a new medication where we are starting with 25mg and working up.

I am scared of not being there when he has another and the outcome if this hapoened.

In the uk what help is there for people?? Monitors? Care dogs? Anything ?

5 Replies

oldestnewest
  • Hello Leanne

    I am very sorry to hear how your loved ones epilepsy affects him.

    On the market today there are a number of smart watches that activate as soon as someone starts to violently thrash about with their bodies. It will automatically set off an alarm on your own smartphone telling you that he is sadly not well.

    Simply telephone Epilepsy Action

    Telephone number 08088005050

    I hope that this will help you.

    As a man having had epilepsy but seldom Tonic Clonic (Grand mal)

    I wish you both well.

    Richard

  • Thank for your help and advice. Unfortunately he had more last night. Usually he has grand mal but last night he was awake through it with shaking but paralised; unable to move or speak lasting an hour and 15 minutes. Now not sure a band will help if no shakin all the time.

  • Leanne,

    Good morning and I am very sorry to read of the problems that epilepsy continues to present you both with.

    Sometimes in can be the side effects of the anti epilepsy drugs (AEDs) sometimes it can be the mix of all the AEDs, sometimes it can be quite simply that too many AEDs are much worse than too few. (personally I have always advocated the latter) and other times it can be one of too numerous unknowns to even be thought of.

    I think that the you should make an urgent telephone call to your boyfriends neurologist secretary seeking an appointment with the neurologist.

    There simply is no logic to epilepsy, none what so ever.

    Please keep in touch

    Kind regards

    Richard

  • Hi I take lamictal 275mgs twice daily also 400mgs zonegran. I haven't have been seizure free for years. I attend a neurologist every year.

  • this happens to me unforntainly i had this thing where i get confused or sometimes wonder around this to me is normal have you tried talking to him and see if hes ok not stress can cause itl.i had it many time while under a lot of stressed.including vomitting.shaking stare onto space yeah.im sometimes noticing how my has changed a lil please do try and talk to him help him feel happy and be ok neurology would also be a great idea

You may also like...